dogsupsetstomach.com

Dog Upset Stomach After Vaccine

Dog with Stomach Problems After Vaccine

 

Why Does My Dog Have Upset Stomach After His Vaccination?

If your puppy or dog is vomiting after he received his shots, you are right to be concerned. Vaccinations can cause many sorts of problems, and vomiting is often something to pay attention to if it happens shortly after the shots. While usually most severe vaccine reactions happen within 10 minutes, not all dogs follow the rules and some may even develop them within 4 to 6 hours.

Dog Vomiting After Vaccines, What to Do?

If your dog develops upset stomach after vaccine under the form of vomiting or diarrhea, or if your dog develops other symptoms such as presence of hives on face, head and ears, difficulty breathing or seizures, you should see your vet. Based on your dog’s symptoms, your vet may ask you to bring your dog in immediately or he may decide it’s safe to keep your dog home and monitor him for the rest of the day, reporting any changes immediately.

Generally, if the vomiting is restricted to only one or two episodes, the vet may determine it’s only a mild reaction. He may tell you to just monitor your dog. Additionally, your vet may place a note in your dog’s chart so next time he’s due for the same vaccination, preventive measures can be taken to reduce the chances for another future reaction. If the vomiting is persistent or continuous though, or accompanied by other symptoms, your vet may tell to you to bring your dog in for supportive treatment.This often involves giving fluids to flush out his system and perhaps some anti-vomiting medication.



While the vaccines are often to blame for vomiting after a vet visit, there may also be other culprits. For instance, the vomiting can be a result of the car drive or stress associated with the vet exam. It could also be the dog received treats while at the vet’s office and they didn’t agree with the dog’s stomach, adds veterinarian Dr. Rebecca Osterfund.

As seen, vomiting can be a concern after vaccinations and it’s best to consult with your vet for the best course of action. Generally though, an episode of vomiting or a soft stool or a low-grade fever aren’t much concerning unless the symptoms persist or the dog appears to be really uncomfortable, explains, Bolton Veterinary Hospital in Bolton, Connecticut. The most serious reactions are those where the dog develops hives, swelling, has trouble breathing, appears agitated and had repeated vomiting and/or diarrhea.

 


Comments

comments



error: Content is protected !!